MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); No Code Available (3191)
Date of Event 07/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: exact date unknown/not provided.Best estimate date is between (b)(6) 2019-(b)(6) 2019.(b)(4).An attempt has been made to obtain missing information; however, no definitive response has been received.The device was manufactured at the (b)(4) which has been closed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that there was a power miss with a model zxr00 intraocular lens (iol).The lens was explanted and replaced with the same model, but higher diopter (22.0).No additional information was provided to johnson & johnson surgical vision.
 
Additional Manufacturer Narrative
Additional information: section d10: device available for evaluation? yes.Returned to manufacturer on: 2/10/20.Section h3: device returned to manufacturer ¿ yes.Device evaluation: a visual inspection under magnification revealed viscoelastic residue on the lens'' optic body and haptics.Additionally, the lens was observed to be cut in half, which is consistent with a lens that was handled during explant.Based on the return condition of the lens, no further evaluation could be performed.The complaint issue could not be confirmed, and no product deficiency could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.H3 other text : placeholder.
 
Additional Manufacturer Narrative
Additional information further information was provided and reported the patient had poor vision.There was no incision enlargement, unplanned sutures, or a vitrectomy required.The patient is doing well post-operatively.Additionally, the date of event was provided.The following sections have been updated accordingly: section b3: date of event: (b)(6) 2019.Section h6: patient code: 2138.Device evaluation: product evaluation has not been performed as the suspect product has not been received.The complaint issue reported could not be verified and no product deficiency could be identified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.The search revealed that no other complaint for this production order number has been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9541890
Report Number2020664-2020-00002
Device Sequence Number14055617
Product Code POE
UDI-Device Identifier05050474579095
UDI-Public(01)05050474579095(17)230825
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/04/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/25/2023
Device Model NumberZXR00
Device Catalogue NumberZXR00U0200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/06/2019
Supplement Date Received by Manufacturer01/07/2020
02/13/2020
10/25/2020
Initial Report FDA Received Date01/02/2020
Supplement Report FDA Received Date01/30/2020
03/12/2020
11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Date Report Sent to FDA01/01/2005